MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ2 RIGHT; PRSTHSIS,KNEE,PTLFMRTIBL,SMI-CNSTRND,CMNTD,PLYMR/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ2 RIGHT; PRSTHSIS,KNEE,PTLFMRTIBL,SMI-CNSTRND,CMNTD,PLYMR/METAL/POLYMER
Catalog Number 71420180
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery a wrong implant was found.The right side size 2 tibial base plate was opened in the surgery for implanting and the scrub guy found out that the box contained anthem size 2 tibial base plate.The doctor implanted the same in the patient as there was no back up available.In genesis ii tibial implant box, anthem tibial implant was found with stickers.No delay was reported.Anthem and genesis sets were combined in the patient.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A visual inspection of the photo attached shows chart stiks of implants but does not show 71420180/18jm05625.There are no photos of the actual packaging issue, product or the chart stik.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ2 RIGHT
Common Device Name
PRSTHSIS,KNEE,PTLFMRTIBL,SMI-CNSTRND,CMNTD,PLYMR/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8285709
Report Number1020279-2019-00325
Device Sequence Number14069223
Product Code JWH
UDI-Device Identifier03596010206329
UDI-Public03596010206329
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420180
Device Lot Number18JM05625
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date06/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR